MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 10X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 10X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231823
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The expiration date is not currently available.
 
Event or Problem Description
It was reported that there was screw breakage.The screw broke to two pieces during acl reconstruction.The broken pieces were retrieved.There was no report on patient injury.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial or first follow-up medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is not currently available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.During subsequent follow-up with the customer additional information was obtained.The reporter clarified that the breakage of the screw device did not result in a greater than 30-minute delay in the procedure.It was reported that an unspecified spare device was available for use.It is unknown if there were any procedural or patient anatomy factors which may have contributed to the breakage.It is unknown if any portion of the device remained in the patient.It was reported that there was no surgical intervention planned.It was reported that there was no impact to the patient.If additional information should become available, a supplemental medwatch report will be submitted accordingly.Device evaluation: the complaint device was received and inspected.The complaint can be confirmed.It was observed that the screw was broken in 4 separate pieces.It is possible that proper tapping was not performed, and the screw was being inserted into bone of hard quality.Therefore, a potential root cause for the reported failure could be inadequate preparation of the surgical site.However, we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects during production identified that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.Further, a review into the depuy synthes mitek complaints system revealed a similar complaint for this lot of devices with the product code that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.If any additional information is obtained, this complaint will be re-opened to capture that information.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The expiration date is not currently available.

Brand Name
MILAGRO ADVANCE SCREW 10X30MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7542845
Report Number1221934-2018-50836
Device Sequence Number1528615
Product Code HWC
UDI-Device Identifier10886705022281
UDI-Public10886705022281
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231823
Device Lot NumberL421938
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/11/2018
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer06/11/2018
05/25/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date06/26/2018
10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1